Seretide is not helping me - my own diagnosis

I have been on Seretide not for a number of years and I am finding know that it doesn't seem to be affective anymore.

Firstly, I am quite fit for my age and have been for many years. The last year had been troublesome. I have a recurring bout of throat infection and coughing all the time with a constant deep tickle in my chest. I go to GP and get antibiotics - soon as they are done it all comes back again. I am a singer and at the moment cannot sing anything because of the hoarseness and no clear notes will come out and I cough if I try. The cough is like an involuntary convulsion that is really powerful and anybody that witnesses it get quite concerned.

I also suffer from sore mouth even after much rinsing. All of this keeps me up at night and is also getting me (and my wife) down.

The Asthma nurse and GP dont know what to suggest. I am to return again next week.

About a month ago I had a Bupa health assessment and made a particular point of discussing the asthma problem. Tests showed that I have absolutely nothing wrong with my chest and lungs have the capacity of a 36 year old man (I am actually 53). They suggest it could be just an allergy!

I would like to just stop the Seretide and get my voice back but not sure if I can

I'm at a loss. Any suggestions out there.

5 Replies

  • Hi Les, how about giving the asthma UK helpline a ring and chatting to one of the nurses? They may have some suggestions to take to your GP :)


  • The advice line is most helpful

    to find out about treatment choices before seeing GP.

    Have had voice problems with seratide as well

  • I also suffer from sore mouth even after much rinsing. All of this keeps me up at night and is also getting me (and my wife) down.

    Just checking - are you using seretide via a spacer?

    The spacer made a big difference to me. As does brushing my teeth and rinsing with plain water (I find daily use of strong mouthwash causes irritation).

    However, my partner is allergic to the propellant (we think) in the 3 brown inhalers she has tried, and the seretide too. When on them her voice just became weaker and weaker, and she actually had more attacks and a lot of throat discomfort.

    She only has 'mild' asthma so currently isn't using a preventer, but will be trying some powder based ones soon to see if that does the trick as she does use the reliever three or four times each week and the asthma nurse would like her to be aiming at a lower usage than that.

    As others have said, the Asthma UK helpline can probably give you some suggestions, but I'd definitely start by considering a different delivery mechanism,



  • Before stopping seretide I think you should talk things through with your GP/asthma nurse, they should be able to offer you an alternative which might work better for you without the side effects. x

  • 18 months ago I also had problems with Seretide. I had been on Seretide for years with no problems when suddenly I became ill with respiratory problems, catarrh, severe coughing and a very sore throat and mouth - I kept losing my voice and on the few occasions when I did have a voice it was very hoarse. My asthma went out of control and for the first time ever I started having asthma attacks daily. I was having to use Ventolin throughout the day. My GP put it down to a chest infection and I was given antibiotics which did not help. The problems became worse and I found I could not eat dairy foods without risking another attack. Eventually, after getting nowhere with the GP I insisted on seeing a specialist. I was put on Prednisolone short term and my medication changed to Symbicort and Montelukast. I was also diagnosed with year long hayfever and put on Fluoxetine twice daily. I hope your GP and/or Asthma nurse help sort your medications out but if not suggest you do as I did and insist on seeing a specialist.

You may also like...